Alert archive / Alabama / Small Craft Advisories in 2010

Small Craft Advisory 4, NWS Mobile, AL

January 17, 2010

NWS Mobile, AL issued this small craft advisory at Jan 17, 2010, 11:46 AM CST. It took effect at Jan 18, 2010, 5:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2010, 11:46 AM CST (17:46 UTC)
In effect from
Jan 18, 2010, 5:00 AM CST
Expired
Jan 17, 2010, 3:33 PM CST
In force
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WHUS74 KMOB 171746
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1146 AM CST SUN JAN 17 2010

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING
MOBILE BAY THROUGH SUNDAY EVENING...

.STRONG WESTERLY WINDS WILL LAST THROUGH THE DAY...THEN BEGIN TO
EASE TONIGHT AS A SURFACE LOW OVER NORTHERN ALABAMA QUICKLY MOVES
TO THE NORTHEAST. WINDS AND SEAS ARE EXPECTED TO DROP BELOW SMALL
CRAFT ADVISORY LEVELS BY LATE TONIGHT.

GMZ650-655-670-675-180400-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-100118T0600Z/
/O.NEW.KMOB.SC.Y.0004.100118T1100Z-100118T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1146 AM CST SUN JAN 17 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 AM CST MONDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WESTERLY WINDS WILL LAST THROUGH THE DAY...THEN BEGIN TO
EASE TONIGHT AS A SURFACE LOW OVER NORTHERN ALABAMA QUICKLY MOVES
TO THE NORTHEAST. WINDS AND SEAS ARE EXPECTED TO DROP BELOW SMALL
CRAFT ADVISORY LEVELS BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-180400-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-100118T0600Z/
MOBILE BAY-
1146 AM CST SUN JAN 17 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WESTERLY WINDS WILL LAST THROUGH THE DAY...THEN BEGIN TO
EASE TONIGHT AS A SURFACE LOW OVER NORTHERN ALABAMA QUICKLY MOVES
TO THE NORTHEAST. WINDS AND SEAS ARE EXPECTED TO DROP BELOW SMALL
CRAFT ADVISORY LEVELS BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
961 
WHUS74 KMOB 172133
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
333 PM CST SUN JAN 17 2010

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM INCLUDING
MOBILE BAY THROUGH LATE THIS EVENING...

.STRONG WESTERLY WINDS WILL GRADUALLY BEGIN TO DIMINISH THIS EVENING 
AS A SURFACE LOW OVER THE SOUTHERN APPALACHIAN MOUNTAINS QUICKLY
MOVES TO THE NORTHEAST. WINDS ARE EXPECTED TO DROP BELOW SMALL CRAFT
ADVISORY LEVELS BY MIDNIGHT. SEAS OF 7 TO 10 FEET OFFSHORE WILL ALSO
BEGIN TO SUBSIDE TONIGHT AS WINDS SPEEDS DECREASE.

GMZ650-655-670-675-180600-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-100118T0600Z/
/O.CAN.KMOB.SC.Y.0004.100118T1100Z-100118T1200Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
333 PM CST SUN JAN 17 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WESTERLY WINDS WILL GRADUALLY BEGIN TO DIMINISH THIS EVENING 
AS A SURFACE LOW OVER THE SOUTHERN APPALACHIAN MOUNTAINS QUICKLY
MOVES TO THE NORTHEAST. WINDS ARE EXPECTED TO DROP BELOW SMALL CRAFT
ADVISORY LEVELS BY MIDNIGHT. SEAS OF 7 TO 10 FEET WILL ALSO BEGIN TO
SUBSIDE TONIGHT AS WINDS SPEEDS DECREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-180600-
/O.CON.KMOB.SC.Y.0003.000000T0000Z-100118T0600Z/
MOBILE BAY-
333 PM CST SUN JAN 17 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

STRONG WESTERLY WINDS WILL GRADUALLY BEGIN TO DIMINISH THIS EVENING 
AS A SURFACE LOW OVER THE SOUTHERN APPALACHIAN MOUNTAINS QUICKLY
MOVES TO THE NORTHEAST. WINDS ARE EXPECTED TO DROP BELOW SMALL CRAFT
ADVISORY LEVELS BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 3:44 AM CST, 8 hours 2 minutes earlier.

Area forecast discussion, Jan 17, 3:44 AM CST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
344 AM CST SUN JAN 17 2010

.SHORT TERM...(TODAY AND TONIGHT)TWO DECENT SHORTWAVES...ONE OVER
THE MISS DELTA...THE SECOND OVER THE NORTHERN AL/GA STATE
LINE...WITH A RESULTANT SURFACE CIRCULATION OVER NW MISSISSIPPI MOVE
NORTH(A BIT FARTHER WEST THAN GUIDANCE IS ADVERTISING)...A
COMPLICATED SCENARIO SETS IN FOR TODAY. SATELLITE SHOWS DRY SLOTTING
STARTING ALONG THE EASTERN CWA BORDER. WITH THE DOUBLE BARRELED VORT
MAXES DANCING AROUND EACH OTHER ...THE WESTERN ONE WILL TAKE AN
INITIAL SOUTHEASTERLY...THEN NORTHEASTERLY TRACK TODAY INTO
TONIGHT...HELPING TO KEEP THE COLD SURGE STRATUS OVER MOST OF THE
FA...MAINLY THE WESTERN HALF...WITH THE DRY SLOTTING ALLOWING SOME
SUN IN TODAY OVER THE EASTERN QUARTER. GFS/MAV SOLUTION HAS THIS
SITUATION PRETTY MUCH IN HAND...THOUGH HAVE ADJUSTED THE POPS OVER
THE EASTERN QUARTER(MAINLY NORTHEAST) DOWN A BIT TO REFLECT THE DRY
SLOTTING...ALONG WITH SOME OTHER TWEAKING AND ADJUSTING. TO THE
TEMPS.

TONIGHT...THE COLD SURGE STRATUS WILL SHOW SIGNS OF STARTING TO
BREAK UP. GUIDANCE IS ADVERTISING SOME LOWER THICKNESS PUSHING OVER
THE FA THIS EVENING...BUT ONLY FOR A LITTLE BIT AND MAINLY OVER THE
NORTHWESTERN HALF OF THE FA. HAVE AGAIN WENT WITH THE GFS SOLUTION
AS A START...WITH SOME TWEAKING AND ADJUSTING FROM THERE.

/16

MONDAY THROUGH TUESDAY NIGHT...SURFACE HIGH PRESSURE SHOULD BE
SETTING OVER THE AREA MONDAY MORNING GIVING US A SUNNY DAY WITH
HIGHS IN THE MIDDLE 60S AND LIGHT WINDS. UNDER A NEAR ZONAL UPPER
FLOW THE SURFACE HIGH WILL DRIFT EAST WITH THE LOW LEVEL WINDS
BECOMING SOUTHEAST BY TUESDAY AFTERNOON. PRECIPITABLE WATER VALUES
INCREASE FROM AROUND A HALF INCH MONDAY TO NEAR AN INCH TUESDAY
NIGHT AS DEEPER MOISTURE SLOWLY RETURNS TO THE AREA ON THE BACK SIDE
OF THE SURFACE HIGH PRESSURE. TUESDAY HIGHS IN THE UPPER 60S. /11

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)AN UPPER TROUGH DEVELOPING
OVER THE TEXAS PANHANDLE ON WEDNESDAY WILL DIG SOUTHEAST AND
STRENGTHEN...PULLING MOISTURE ACROSS THE AREA WITH PRECIPITABLE
WATER VALUES UP TO AN INCH AND A HALF BY WEDNESDAY EVENING.  A
SURFACE LOW THAT DEVELOPS THEN STRENGTHENS AS THE UPPER JET
APPROACHES COMBINED WITH THE INCREASINGLY DEEP MOISTURE
LAYER...THERE WILL BE SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH WEDNESDAY NIGHT ENDING THURSDAY MORNING. ITS STILL
EARLY IN THE PROCESS BUT MAY BE ANOTHER 1 TO 3 INCHES OF RAIN ACROSS
THE AREA. THE GFS IS A LITTLE FASTER AND FURTHER SOUTH THAN THE
ECMWF WITH THE MID WEEK LOW. AN UPPER RIDGE BUILDS ACROSS THE SOUTH
LATE IN THE WEEK KEEPING ANY REAL COLD AIR OUT OF THE AREA SO THE
MILD TEMPERATURES AS OF LATE WILL CONTINUE. /11

&&

.AVIATION...(12Z ISSUANCE)COLD SURGE STRATUS...WITH A CHANCE OF
SHOWERS OVER THE NORTHWESTERN THIRD OF THE FA TODAY. GUIDANCE ISN'T
ADVERTISING ANY CLEARING UNTIL THE LATTER HALF OF TONIGHT...AND
MAINLY OVER THE WESTERN QUARTER OF THE FA.

&&

.MARINE...AS SYSTEM MOVES OFF TODAY INTO TONIGHT...FLOW WILL SLOWLY
EASE. AM NOT EXPECTING WINDS/SEAS TO DROP BELOW SMALL CRAFT LEVELS
UNTIL LATER TONIGHT OVER THE AREA AS SURFACE HIGH PRESSURE MOVES
OVER THE FA LATER TONIGHT INTO MONDAY. THE HIGH PRESSURE WILL KEEP
WINDS GENERALLY LIGHT INTO TUESDAY...BUT AS THE NEXT SYSTEM BEGINS
TO DEVELOP OVER THE PLAINS TUESDAY AND MOVE EAST...ONSHORE FLOW WILL
BECOME RE-ESTABLISHED BY TUESDAY NIGHT. FLOW WILL THEN STRENGTHEN
WEDNESDAY INTO WEDNESDAY AHEAD OF THE NEXT FRONTAL PASSAGE LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. THIS IS A BIT SLOWER THAN THE
GFS...WITH MODEL CONSENSUS ADVERTISING A LESS DEEP SURFACE LOW
PASSING NORTH OF THE FA A BIT SLOWER THAN THE GFS. RESULTANT
DIRECTION IN THE GUIDANCE IS IN PRETTY GOOD AGREEMENT...THOUGH THE
GFS AND ITS DERIVED GUIDANCE ADVERTISING MAGNITUDES BUMPING GALES
WEDNESDAY NIGHT. HAVE WENT WITH A MORE REASONABLE LOW END SCA LEVEL
WINDS AND BUMP THE SEAS DOWN A BIT FROM GUIDANCE.

/16

&&

.FIRE WEATHER...NO PROBLEMS WITH HUMIDITY IN THE IMMEDIATE
FUTURE...HOWEVER WITH THE SURFACE HIGH OVER THE AREA ON
MONDAY...EXPECT TO SEE LOW DAY TIME DISPERSIONS. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      59  42  64  43 /  10  05  05  05
PENSACOLA   59  45  63  44 /  10  05  05  05
DESTIN      60  48  63  45 /  10  05  05  05
EVERGREEN   57  43  64  37 /  20  05  05  05
WAYNESBORO  54  38  65  37 /  20  05  05  10
CAMDEN      55  43  64  40 /  30  05  05  10
CRESTVIEW   59  43  65  35 /  10  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...HIGH SURF ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT MONDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 6 AM MONDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Jan 17, 8:45 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
845 AM CST SUN JAN 17 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
845 AM CST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A STRONG SOUTHWEST TO WEST WIND WILL CONTINUE FOR MUCH OF THE DAY
OVER THE MARINE AREA AS A LOW PRESSURE SYSTEM MOVES INTO THE
TENNESSEE VALLEY. THESE STRONG WINDS ARE ALSO RESULTING IN ROUGH
SEAS WITH WAVE HEIGHTS AS HIGH AS 10 FEET. WINDS AND SEAS WILL
GRADUALLY DIMINISH THIS EVENING AS THE LOW QUICKLY MOVES NORTHEAST
AND THE PRESSURE GRADIENT RELAXES. A SMALL CRAFT ADVISORY IS IN
EFFECT UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HAZARDOUS MARINE CONDITIONS MAY DEVELOP BY WEDNESDAY AND WEDNESDAY
NIGHT AS A STORM SYSTEM ORGANIZES OVER THE PLAINS...RESULTING IN AN
STRENGTHENING ONSHORE FLOW.

THE STORM SYSTEM WILL TRACK EAST...MOVING INTO THE SOUTHEAST STATES
WEDNESDAY NIGHT INTO THURSDAY. THE LATEST MODEL GUIDANCE INDICATES
THAT ENOUGH INSTABILITY AND WIND SHEAR MAY BE PRESENT TO SUPPORT A
FEW STRONG TO SEVERE THUNDERSTORMS. THERE IS STILL UNCERTAINTY
REGARDING THE TRACK OF THE LOW PRESSURE SYSTEM...WHICH WILL
ULTIMATELY DETERMINE THE EXTENT OF ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR
SEVERE WEATHER WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Small Craft Advisories in Alabama, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.